MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 5mm x 2mm amplatzer piccolo occluder was implanted.The ductal measurements were: ampulla 3.6mm, length 9.2mm, and pa measurement 3.2mm.Approximately 3 hours later, the device was found to have embolized into the main pa.The device was retrieved percutaneously and the duct was closed with a 6mm non-abbott device to resolve the event.The patient was transferred to the picu in stable condition.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The physician believes the device was potentially mis-sized as the cause of the event.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device 3hours post implanting the occluder was reported.A returned device assessment could not be performed as the device was not returned for analysis.Field indicated that the sizing of the device was determined by angiography.Field also indicated that there is a leak detected around the lobe of the device during the procedure and difficulty implanting the occluder.The user believed the cause of device embolization was due to potential mis size - needed longer device size.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received and per event details, the cause of reported event was due to mis-sizing but could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as snaring of device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22437162
Report Number2135147-2025-03714
Device Sequence Number4745694
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public(01)05415067031037(17)290630(10)10432055
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-02-L
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number10432055
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexMale